Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 91, NWS St. Louis, MO

April 24, 2010Monroe County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 24, 2010, 8:15 PM CDT for Monroe County, Missouri. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 24, 2010, 8:15 PM CDT (01:15 UTC)
Expired
Apr 27, 2010, 8:30 PM CDT
In force
3 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Salt River near Holliday (PMZM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05506350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 7:08 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 24, 7:08 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SAT APR 24 2010

.DISCUSSION...
/654 PM CDT SAT APR 24 2010/

SEVERE WEATHER THREAT WILL CONTINUE FOR SEVERAL MORE HOURS ALONG
AND AHEAD OF SFC LOW...WHICH APPEARS TO ROUGHLY BE BETWEEN STL AND
UIN AT 2330Z. PASSAGE OF THE LOW OUT OF OUR CWA...ALONG WITH LOSS
OF UNSTABILITY WITH SUNSET...SHOULD CAUSE THREAT TO WIND DOWN
FAIRLY RAPIDLY OVER THE NEXT FEW HOURS.

OTHER CONCERN FOR THE EVENING IS HEAVY RAIN THREAT.  MODERATE TO
OCCASIONALLY HEAVY RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO
SPIRAL AROUND UPPER LOW...AND ANIMATION OF REGIONAL RADARS CLEARLY
SHOWS DEF-ZONE TYPE PRECIP SHIELD HAS SET UP FROM MID MO INTO SE
IA. EXPANDED FLASH FLOOD WATCH EARIER IN THE AFTERNOON TO
ENCOMPASS THIS THREAT...AND THIS IS STILL LOOKING PRETTY GOOD.

SLOW MOVEMENT OF UPPER LOW WILL HOLD SHOWER THREAT OVER THE REGION
THROUGH SUNDAY NIGHT...WITH SHORTWAVES ROTATING AROUND THE LOW
YIELDING CATEGORICAL POPS FOR NORTHEAST SECTIONS OF THE FA INTO
SUNDAY. WITH THE COOL MID LEVEL TEMPS...JUST A BIT OF HEATING
DURING THE DAY ON SUNDAY COULD CERTAINLY LEAD TO SOME LOW TOPPED
CONVECTION. THIS TREND WAS ALREADY IN THE FORECAST AND STILL LOOKS
QUITE GOOD.

REMAINDER OF THE FORECAST REMAINS THE SAME.

TRUETT

&&

.AVIATION...
/1237 PM CDT SAT APR 24 2010/

RAPIDLY DEVELOPING SURFACE LOW OVER SOUTH CENTRAL MO WILL LIFT TO
THE NORTHEAST THROUGH REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS TO CONTINUE DEVELOPING AND INTENSIFYING...MOVING INTO
TAF SITES BETWEEN 18Z AND 20Z. TIMING OF THUNDERSTORMS HARD TO PIN
DOWN...SO JUST HAVE VCNTY TS MENTIONED FOR ALL SITES...TIL I CAN GET
A BETTER HANDLE ON TIMING. WILL SEE SEVERAL ROUNDS OF ACTIVITY...
WITH MODERATE TO HEAVY RAINFALL EXPECTED AHEAD OF SURFACE LOW. THEN
A BIT OF A LULL IN ACTIVITY LATER THIS EVENING...BEFORE WRAP AROUND
RWS/TRWS MOVE THROUGH MAINLY AFTER 06Z TONIGHT. PCPN SHOULD TAPER
OFF BY MID MORNING ON SUNDAY. AS FOR CIGS...LOW END MVFR/HIGH END
IFR A GOOD BET FOR MOST OF VALID TAF TIME...THOUGH COULD SEE VFR
CONDITIONS EARLY ON FOR AN HOUR OR TWO. ANOTHER ISSUE WILL BE THE
WINDS. WITH SURFACE LOW MOVING OVERHEAD...WILL SEE EAST WINDS
VEERING TO THE SOUTH...THEN SOUTHWEST...THEN WEST AT KCOU...KSUS AND
KSTL. WINDS TO INCREASE TO 15 KTS WITH GUSTS TO 25 KTS. AS FOR
KUIN...THEY WILL REMAIN NORTH OF SURFACE LOW...SO WINDS TO BACK FROM
THE EAST TO NORTHEAST...THEN EVENTUALLY NORTHWEST LATE TONIGHT AND
INCREASE.

SPECIFICS FOR KSTL...SEE DISSCUSSION ABOVE...WITH HEAVIEST PERIOD OF
SHOWERS AND THUNDERSTORMS BETWEEN 21Z AND 02Z.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
     CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU MO-
     MONROE MO-OSAGE MO-RALLS MO-SHELBY MO.

IL...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ADAMS IL.

&&

WFO LSX
Hazardous weather outlook, Apr 24, 12:50 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CDT SAT APR 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1250 PM CDT SAT APR 24 2010

...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CENTRAL MISSOURI...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL OCCUR...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
THERE IS A MODERATE RISK FOR SEVERE STORMS THROUGH EARLY THIS
EVENING ALONG AND EAST OF A CUBA...ST CHARLES....CARLINVILLE
LINE...AND STORMS IN THESE AREAS MAY PRODUCE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.  FOR FURTHER INFORMATION ON
CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION
CENTER WATCH PRODUCTS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR CENTRAL MISSOURI DUE TO
THE COMBINATION OF HEAVY RAIN AND SATURATED GROUND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND
EVENING...ESPECIALLY OVER SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

In the hours before

Special weather statement, Apr 24, 7:08 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SAT APR 24 2010

MOZ036-051-052-060-250100-
LINCOLN MO-MONTGOMERY MO-PIKE MO-WARREN MO-
708 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...MONTGOMERY AND
NORTHERN WARREN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHWESTERN
PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 800 PM CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUELL...OR NEAR MONTGOMERY CITY...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELLFLOWER...
  HAWK POINT...
  NEW HARTFORD...
  MIDDLETOWN...
  TRUXTON...
  OLNEY...
  ASHLEY...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRITT
Local storm report, Apr 24, 7:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLASH FLOOD      1 NW MOKANE             38.69N  91.89W
04/24/2010                   CALLAWAY           MO   LAW ENFORCEMENT

            WATER ON HIGHWAY C NEAR SOUTH CALLAWAY HIGH SCHOOL.
            ALSO...U.S HIGHWAY 54 HAD WATER OVER IT IN SPOTS.

&&

BYRD
Local storm report, Apr 24, 7:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     FLOOD            STURGEON                39.23N  92.28W
04/24/2010                   BOONE              MO   TRAINED SPOTTER

            ADDITIONAL IMPASSIBLE ROADS THROUGHOUT STURGEON
            INCLUDING FAR WEST SCHOOL ROAD AND ROUTE CC ... MEADOR
            AND ROUTE CC

&&

SIPPRELL
Local storm report, Apr 24, 7:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          DES PERES               38.60N  90.45W
04/24/2010                   ST. LOUIS          MO   LAW ENFORCEMENT

            ON NORTH BALLAS ROAD JUST SOUTH OF MANCHESTER
            ROAD...TREES AND 14 LIMBS DOWNED BY TORNADO. NO DEATHS
            OR INJURIES REPORTED.

&&

CORRECTED EVENT TIME

BYRD
Local storm report, Apr 24, 7:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          DES PERES               38.60N  90.45W
04/24/2010                   ST. LOUIS          MO   LAW ENFORCEMENT

            ON NORTH BALLAS ROAD JUST SOUTH OF MANCHESTER
            ROAD...TREES AND 14 INCH LIMBS DOWNED BY TORNADO. NO
            DEATHS OR INJURIES REPORTED.

&&

CORRECTED REMARKS

BYRD
Local storm report, Apr 24, 8:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HEAVY RAIN       2 S COLUMBIA            38.93N  92.33W
04/24/2010  M2.51 INCH       BOONE              MO   TRAINED SPOTTER

            12 HOUR RANFALL TOTAL OF 2.51 INCHES SINCE 8 AM

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:36 PM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Marion, Moniteau and 5 more6 hr
Apr 24, 8:15 PM CDTRiver Flood WarningLSXLewis67 hr
Apr 24, 8:15 PM CDTRiver Flood WarningLSXLewis4 days
Apr 24, 8:15 PM CDTRiver Flood WarningLSXMarion4 days
Apr 24, 8:15 PM CDTRiver Flood WarningLSXLincoln44 hr
Apr 24, 9:56 PM CDTRiver Flood WarningLSXMarion5 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXPike5 days
Apr 24, 9:56 PM CDTRiver Flood WarningLSXPike6 days
Apr 24, 10:13 PM CDTAreal Flood WarningLSXKnox, Lewis19 hr
Apr 25, 1:30 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Marion, Moniteau and 5 more9 hr
Apr 25, 9:25 AM CDTRiver Flood WarningLSXCallaway, Osage5 days
Apr 25, 9:25 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Apr 25, 9:33 AM CDTRiver Flood WarningLSXCallaway, Cole3 days
Apr 25, 9:33 AM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Apr 25, 9:59 AM CDTRiver Flood WarningLSXMarion26 hr
Apr 25, 10:13 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Marion, Monroe, Montgomery and 3 more12 hr
Apr 25, 10:18 AM CDTRiver Flood WarningLSXCole30 hr
Apr 25, 12:00 PM CDTRiver Flood WarningLSXLewis48 hr
Apr 25, 12:00 PM CDTRiver Flood WarningLSXRalls3 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXLincoln5 days
Apr 25, 12:00 PM CDTRiver Flood WarningLSXSaint Charles6 days
Apr 24, 7:18 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery27 min
Apr 24, 8:34 PM CDTRiver Flood WarningLSXBrown14 hr
Apr 25, 12:29 PM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey6 days

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.